Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Darkening lips
|4larera - Sat Dec 05, 2009 1:30 pm||
A section of my lips has been getting darker over the past two weeks. I thought it was due to dry lips, and started using blistex lip balm instead of my regular lip gloss. The part that was dark peeled off, but still remained darker than the other parts. I'm beginning to get worried because underneath my lip began to itch this morning and I'm scared its spreading. Do you know what it is, and what I could do to stop it?
|Dr.M.jagesh kamath - Wed Dec 16, 2009 10:03 am||
Hello,What you have possibly is chelitis charecterised by inflamation,desquamation and residual coloration.This can happen due to allergens in lipstick,excessive sun exposure,allergy to food materials especially latex in fruits,mouth washes etc.Try to rule out these causes.A little vaseline applied should be fine.Drug eruptions do look similar but your history does not support it.FDE ie fixed drug eruptions to analgesics,sulpha,antibiotics do leave behind a itchy dark area which recur on reexposure.Best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.